MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2070-020
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Rupture (1546)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A review of the complaint history identified no other similar incidents reported from this lot.Factors that may contribute to leaks or air during preparation include, but are not limited to, manufacturing, damage to the sidearm/inflation lumen, inflation lumen blockage, damage to the shaft, damage to the balloon or a loose connection.The investigation was unable to determine a conclusive cause for the reported inability to prep properly or balloon rupture.Return of the device may have further aided the analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that before use, during prep, the physician didn't feel correct tension on inflation device of the armada 35 7mm/20mm percutaneous transluminal angioplasty (pta) catheter.It was brought to the back table and inflated and ruptured at 6 atmospheres.Reportedly, the device was prepped correctly per the instructions for use (ifu), but the balloon didn't feel right and didn't seem like it was prepping correctly.The device was not used and there was no patient involvement.A new armada 35 was used to successfully complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8735525
Report Number2024168-2019-05113
Device Sequence Number19400819
Product Code LIT
UDI-Device Identifier08717648155345
UDI-Public08717648155345
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberB2070-020
Device Lot Number81113G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2019
Initial Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1